PRK: 8 week update


Most of my research into the PRK healing process consisted of reading the blogs of those who underwent the procedure and shared their experiences. The postings on many of these blogs tended to drop off after about 8 weeks, which was very frustrating. Then, at about the 4 or 6 month mark, there would be the obligarory post--"Sorry I haven't updated more often. Things are great. So glad I had the procedure, yada yada yada." But, dammit!--what happened between 8 weeks and 6 months? Inquiring minds want to know.

Now that I am at the 8 week mark myself, I understand the sudden disappearance of updates after about 8 weeks. There just is not that much to update. My vision seems to be better than it was 2 weeks ago. But the imrovements at this stage are so gradual, it is hard to tell. I still have some double vision. It is most noticeable on signage--road signs, business signs, any large lettering at a distance, and small lettering that is more than an arm's length away.

Overall, my vision is very functional. None of my activities is limited. The double vision is not as irritating as it used to be (because it has gotten better, not because I have gotten used to it--important distinction). However, if there is no further improvement, I believe my doctor will recommend an "adjustment." That means doing the whole damn thing over again.

But I am optimistic. I truly believe my vision is not 100% because the steroid eye drops--say it with me--slow down the healing to prevent the formation of scar tissue. Every time I have decreased the number of eye drops per day--from 4 to 3 to 2--I have had a noticeable improvement in vision. Therefore, I have three more milestones in the healing process. First, in a week, I will decrease from 2 steroid drops daily to 1 steroid drop daily. Second, in 4 weeks, I will stop the steroid drops altogether. Third, after four weeks of no steroid drops, my vision should be close to maximum improvement.

It is all still one big waiting game.

Oh, and I can't be positive about this, but I think the steroid eye drops are making my hair fall out. Hair loss is fairly common with oral steroids, and although I haven't been able to find any connection on steroid eye drops, I sure do seem to be losing much more hair than usual. And it has progressively gotten worse since I started on the drops. Yet another reason to celebrate when I get to discontinue the steroid drops.

Although I must admit that even if I develop a bald spot or two, it will be temporary, and so worth ditching the glasses and contacts!!


Anonymous said...

Hi...found this post through a google search foe eye drops and hair loss. My son is experiencing hair loss after being perscribed Lotemax. Don't know if it is connected, but what else can you tell me about your hair loss?

Veronica Vishous said...

It's been several years now. I can't say for sure what my hair loss was related to. Whether it was the steroid drops, antibiotic drops, some combination of it all, or just a natural result of aging (I was in my early 30's), it's hard to say. It's almost impossible to isolate the cause because of all the other factors going on at the same time. My curl pattern changed around the same time as well.

I can tell you I stopped using shampoos with sulfates and was very conscious about the ingredients in the products I was using. I also visited a dermatologist.

I can't make any recommendations, but if it were me, I'd probably follow up with the doctor who prescribed the eye drops and possibly talk to a dermatologist.

A Carefree Mind of My Own - Design by: Searchopedia convertido para o Blogger por TNB